Hail, Danville (C)
- When
- May 9, 6:13 PM EST
- Where
- Danville (C) County, Danville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.580, -79.420
Hail fell in the Forest Hills area.
A severe thunderstorm produced penny sized hail in Danville, during the evening of May 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A severe thunderstorm produced penny sized hail in Danville, during the evening of May 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at May 9, 5:30 PM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 630 PM EDT WED MAY 9 2007 .SYNOPSIS... HIGH PRESSURE WILL WEAKEN THROUGH FRIDAY...AS A COLD FRONT MARCHES SOUTHEAST INTO THE OHIO VALLEY. THIS FRONT WILL BE OVER OUR AREA SATURDAY AND MOVE SOUTH SUNDAY INTO THE CAROLINAS AND GEORGIA. && .NEAR TERM /THROUGH THURSDAY/... THUNDERSTORMS ASSOCIATED WITH UPPER VORT FROM SUBTROPICAL STORM ANDREA WILL AFFECT PORTIONS OF SOUTHSIDE VIRGINIA INTO THE NORTHWEST PIEDMONT OF NC INTO EARLY EVENING...BEFORE LOSS OF HEATING STABILIZES THINGS AND CAUSES THE SHOWERS TO DWINDLE. UPDATING THE FORECAST FOR INCREASED COVEGAGE OF SHRA/TSRA IN THE SOUTH THIS EVENING. KEEPING ISOLATED SHOWERS AND/OR PATCHY DRIZZLE IN ACROSS THE BLUE RIDGE OVERNIGHT ALONG WITH FOG. THURSDAY SHOULD BE DRIER...WITH A PRE- FRONTAL TROUGH BRINGING A SLIGHT CHANCE TO THE MOUNTAINS IN THE AFTERNOON. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... WE WILL BE IN A PERIOD OF SLOW TRANSITION. THE INFLUENCE OF A BUILDING UPPER RIDGE JUST OUR WEST...AND NEARLY STATIONARY ANDREA TO OUR SOUTHEAST WILL MEAN A NEAR REPEAT OF TODAY ON THURSDAY. FOG/LOWER CLOUDS IMPROVING TO PARTLY TO MOSTLY CLOUDY CONDITIONS BY THE AFTERNOON. WHAT WILL BE DIFFERENT IS A SHIFT IN THE FOCUS OF THE ISOLATED SHOWERS/STORMS TO THE MOUNTAINS AS A COLD FRONT TRIES TO PUSH INTO THE RIDGE TO THE WEST. THURSDAY NIGHT INTO FRIDAY THE COLD FRONT TO OUR WEST AND ITS ASSOCIATED UPPER TROUGH WILL APPROACH AND MOVE INTO THE OHIO VALLEY. THIS WILL HELP AS A KICKER TO HELP SEND ANDREA BACK OUT TO SEA...AND THUS WE WILL LOSE OUR INFLUENCE OF THE DEEP FLOW OF MOISTURE. BUT STILL ENOUGH MOISTURE WILL ALREADY BE IN PLACE FOR THE APPROACHING SYSTEM TO THE WEST TO ALLOW FOR SCATTERED AFTERNOON STORMS ON FRIDAY. FRIDAY NIGHT INTO SATURDAY A SHORTWAVE TROUGH MOVING ALONG THE FRONT WILL HELP SEND THE BOUNDARY SOUTH INTO OUR REGION. LOOK FOR BETTER COVERAGE OF BOTH SHOWERS AND STORMS...WITH THE BEST CHANCE OF STORMS ACROSS THE SOUTHERN PART OF THE AREA NEAR THE NC/VA BORDER. BY SATURDAY NIGHT THE FRONT WILL HAVE SHIFTED EVEN FARTHER SOUTHEAST TAKING THE FOCUS FOR ADDITIONAL PRECIPITATION OUT OF OUR SOUTHEAST WEST VIRGINIA COUNTIES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL BUILD INTO THE AREA BY THE END OF THE WEEKEND INTO EARLY NEXT WEEK. OTHER THAN A FEW LINGERING SHOWERS IN THE EAST SUNDAY MORNING...DRY WEATHER IS EXPECTED THROUGH MONDAY NIGHT. BY TUESDAY...THE CENTER OF THE HIGH WILL BE FAR ENOUGH INTO THE ATLANTIC THAT RETURN MOIST FLOW AROUND IT WILL BRING A RETURN OF SHOWERS AND STORMS TO THE AREA FOR TUESDAY AND WEDNESDAY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... GOOD ONSHORE FLOW OF MOISTURE CONTINUES ACROSS VA/NC IN ASSOCIATION WITH NOW SUB-TROPICAL STORM ANDREA. THIS COMBINED WITH DAYTIME HEATING IS STARTING TO DEVELOP SOME ISOLATED SHOWERS ACROSS PARTS OF SOUTHWEST WEST VIRGINIA. THEY ARE TOO ISOLATED TO GET SPECIFIC ON TIMING RIGHT NOW OF ANY OF THEM AT ANY PARTICULAR TAF SITE OTHER THAN KROA. CURRENTLY A NARROW LINE OF WEAK SHOWERS LOOKS TO TRAVERSE KROA BETWEEN 18 AND 19Z. CEILINGS FOR THE MOST PART HAVE IMPROVED THE LOW END OF VFR CONDITIONS...BUT THERE STILL ARE POCKETS OF MVFR AROUND. KBLF AND KLWB ARE ON THE EDGE OF WHERE SKIES HAVE SIMPLY A FEW TO SCATTERED LAYER OF DIURNAL CUMULUS CLOUDS AROUND 4000 FT AGL. HEADING INTO THE EVENING...THE DIURNAL CUMULUS IN THE WEST SHOULD DISSIPATE RESULTING IN CLEAR SKIES. IN THE EAST...WITH THE ONSET OF THE INVERSION AGAIN LOOK FOR MVFR CEILINGS TO REDEVELOP WITH SOME AREAS TOWARDS MORNING IN THE IFR RANGE. VISIBILITIES LIKEWISE WILL DECREASE DURING THE NIGHT TO MAINLY THE MVFR LEVELS. THURSDAY MORNING SHOULD BE SIMILAR TO HOW EVENTS UNFOLDED THIS MORNING. VSBYS WILL IMPROVE TO VFR BY MID-MORNING...AND MOST CEILINGS WILL BE AT THE LOW END OF VFR BY THE LATE MORNING. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...RCS LONG TERM...RCS AVIATION...DS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 404 AM EDT WED MAY 9 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-100815- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 404 AM EDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 642 PM EDT WED MAY 9 2007 NCZ006-092345- CASWELL NC- 642 PM EDT WED MAY 9 2007 AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF YANCEYVILLE...OR ABOUT OVER HAMER...MOVING WEST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...YANCEYVILLE AT 650 PM EDT...PROVIDENCE AT 655 PM EDT... PELHAM...BETHEL AT 700 PM EDT... WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...BRIEF HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN ABOUT 20 MINUTES ARE LIKELY FROM THIS STORM...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 702 PM EDT WED MAY 9 2007 NCZ005-006-VAZ044-058-059-100015- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...EDEN...DANVILLE...SOUTH BOSTON... KEYSVILLE 702 PM EDT WED MAY 9 2007 SCATTERED STRONG THUNDERSTORMS WILL BE AFFECTING SOUTHSIDE VIRGINIA INTO THE PIEDMONT OF NORTH CAROLINA THROUGH 800 PM. THESE STORMS WILL CAPABLE OF PRODUCING SMALL HAIL...CLOUD TO GROUND LIGHTNING...WINDS GUSTING TO 40 MPH AND HEAVY RAINS. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...DANVILLE...BLAIRS...SOUTH BOSTON...PELHAM AND RUFFIN. STAY INSIDE AND AWAY FROM WINDOWS IF YOU ARE IN THESE AREAS.
The Roanoke radar (KFCX), 91 km away, was scanning. The volume nearest the first event began at 23:11 UTC.
1 hail. Local standard time, as filed.
Hail fell in the Forest Hills area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33971.